|HIV and HCV
Nov 27, 2000
My wife was detected HIV and HCV positive around a month ago with : CD4: 241, VL (HIV): 22,900 and TGO: 266 TGP:252. She initiated the treatment of HIV with 3TC Complex and Efavirenz. Unfortunately, after two weeks she had to suspend the medication due to the raise of the TGO to 399 and TGP to 422. According to our doctor, that was produced by the Efavirenz, so now he will replace it by Indinavir (800mg) and Ritonavir (100mg) twice a day. Do you think that it is suitable? I read that the Indinavir also has some secondary effects to the liver. Shouldn't we treat the HCV first? What is your suggestion in this case?
Thanks for being there.
| Response from Dr. Dieterich
Indinavir and ritonavir are probably the hardest two drugs on the liver. If she can't tolerate that combination then it is obvious to me anyway that the hepatitis C should be treated. That is a common problem for me to see and treating the hepatitis C will definitely help her tolerate the HIV med. Be warned however, that treating the HCV is not easy and the side effects can be difficult. Good luck! DTD
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Why Do Doctors Prescribe Different Antibiotics For Chlamydia?
- What Is The Long Time Effect Of Herpes?
- What Is The Difference Between Chlamydia And Gonorrhea?
- What Happens When You Get Shingles In Your Eye?
- What Causes A Recurrence Of Genital Warts?
- What Are The Consequences Of Untreated Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.